Alert archive / Nevada / Special Weather Statements in 2010

Special Weather Statement, NWS Reno, NV

August 7, 2010

NWS Reno, NV issued this special weather statement at Aug 7, 2010, 5:21 PM PDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2010, 5:21 PM PDT (00:21 UTC)
Expired
Aug 7, 2010, 6:00 PM PDT
In force
39 min
Issued by
NWS Reno, NV

The radar

The Reno radar (KRGX), 56 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
3189 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WWUS85 KREV 080021
SPSREV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
521 PM PDT SAT AUG 7 2010

CAZ071-NVZ003-005-080100-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
521 PM PDT SAT AUG 7 2010

...STRONG THUNDERSTORMS NEAR DOYLE THROUGH 6 PM...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF 
DOGSKIN MOUNTAIN TO STATE LINE PEAK TO DOYLE...MOVING NORTH AT 10 
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 
MPH...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...DOYLE...HERLONG AND STATE LINE PEAK.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR DOYLE. 
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID 
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. 
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3993 11977 4001 11998 3994 12022 4019 12029
      4029 12005 4019 11979
TIME...MOT...LOC 0020Z 169DEG 8KT 4003 11983 4010 12000
          4004 12014

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:45 PM PDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 7, 2:45 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT SAT AUG 7 2010

.SHORT TERM...

UPPER TROUGH PUSHING ACROSS CENTRAL CA AND SOUTHERN NV OVER THE NEXT
COUPLE DAYS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE
REGION. PWAT VALUES ARE NOT IMPRESSIVE...WITH THE MORNING SOUNDING
AT AROUND 0.5" AND BLENDED PW SHOWING BETWEEN 0.6-0.7" JUST WEST OF
RENO. THE MAIN ISSUE HERE WILL BE THE SLOW STORM MOVEMENTS WILL
CAUSE STORMS TO REMAIN NEARLY STATIONARY. EVEN WITH THE MEAGER
MOISTURE...STATIONARY STORMS WILL STILL PUT DOWN BRIEF MODERATE TO
HEAVY RAINFALL...ESPECIALLY IF YOU END UP RIGHT UNDER ONE TODAY OR
SUNDAY. STORMS OVER THE NEXT COUPLE DAYS WILL PRODUCE SMALL HAIL AND
GUSTY OUTFLOW WINDS AS WELL.

TCU BUILDUPS HAVE ALREADY POPPED ACROSS THE MUCH OF THE EASTERN
SIERRA AND WESTERN NEVADA THIS AFTERNOON. COOLER AIR ALOFT MOVING IN
WILL HELP TO DESTABILIZE THE ATMO FURTHER...ALONG WITH LOCALIZED
TERRAIN CONVERGENCE WE'LL THESE STORMS TO DEVELOP OVER MAINLY OVER
THE HIGHER TERRAIN INITIALLY. CONVECTION WILL SLOWLY PUSH EAST OFF
THE TERRAIN AS WE GO INTO THE LATE AFTERNOON AND
EVENING...ESPECIALLY AS THE ZEPHYR KICKS IN.

LATE THIS AFTERNOON WE WILL SOME ENHANCEMENT OF THE LOW LEVEL
CONVERGENCE AS THE WESTERLY WINDS START ALONG THE SIERRA FRONT.
THUNDERSTORM CHANCES WILL DROP OFF THIS EVENING OVER THE LAKE TAHOE
BASIN AS THE WESTERLIES PUSH THE ACTIVITY EAST INTO RENO. THIS
INCREASED WIND/CONVERGENCE ALONG THE SIERRA FRONT OF WESTERN NEVADA
COULD CREATE SOME ENHANCED LIFT AND SCATTERED COVERAGE JUST EAST OF
THE SIERRA FROM THE OREGON BORDER INTO MONO COUNTY...INCLUDING
RENO-SPARKS-CARSON CITY. MAIN THREAT IN THE RENO-CARSON CITY AREA
WILL BE EAST OF HIGHWAY 395 WHERE STRONGEST STORMS TYPICALLY DEVELOP
IN EARLY EVENING WITH BRIEF HEAVY RAINFALL AND POSSIBLE FLASH
FLOODING. RIGHT NOW THINKING THAT ANY HEAVY RAINFALL WILL BE BELOW
1"/HR AND FAIRLY LOCALIZED...SO WILL NOT ISSUE ANY WATCHES FOR THIS
EVENING. ALTHOUGH AN OUTSIDE CHANCE DOES STILL EXIST IF ALL THE
RIGHT CONDITIONS COME TOGETHER...SO WILL CONTINUE TO MONITOR THROUGH
THE REST OF THE AFTERNOON.

LOOK FOR ISOLATED CONVECTION TO CONTINUE INTO THE OVERNIGHT PERIOD
TONIGHT...AS AN UPPER LEVEL SHORTWAVE PUSHES NORTH ACROSS THE AREA
ALONG WITH LINGERING MIDLEVEL INSTABILITY. COVERAGE WILL REMAIN
ISOLATED MAINLY NORTH AND EAST OF RENO.

EXPECT ANOTHER ROUND OF STORMS AGAIN ON SUNDAY...AS THE TROUGH
TRACKS OVER RENO-TAHOE. KEPT SCATTERED COVERAGE ACROSS MUCH OF THE
REGION...EXTENDING SOME ISOLATED COVERAGE FURTHER EAST INTO THE
NORTHERN SIERRA AS WELL. NAM IS PICKING UP ON SOME GOOD CONVERGENCE
OVER THE LASSEN-NORTHERN WASHOE CONVERGENCE ZONE...SO MAY NEED TO
BUMP THESE EVEN HIGHER. NOT MUCH IN THE WAY OF UPPER FORCING
SUNDAY...BUT WITH THE COLD AIR ALOFT AND LOW LEVEL TERRAIN
CONVERGENCE THIS WILL BE ENOUGH FOR ANOTHER ROUND OF SCATTERED TO
ISOLATED THUNDERSTORMS AND BRIEF MODERATE TO HEAVY RAINFALL.

THUNDERSTORM ACTIVITY WILL SHIFT FOCUS TO THE EASTERN ZONES ON
MONDAY...AS THE UPPER TROUGH MOVES INTO EASTERN NV AND UTAH. DRY
SOUTHWEST FLOW WILL RETURN AGAIN ON TUESDAY AS THE RIDGE PUMPS UP
OVER THE ROCKIES AND ANOTHER TROUGH DEVELOPS OVER THE PACIFIC COAST.

WE ARE STRUGGLING TO HIT 90 DEGREES AT THE AIRPORT TODAY...WITH
CLOUDS ALREADY BUILDING UP TO THE WEST. OVER THE NEXT COUPLE DAYS
THE FORECAST HIGHS WILL BE AROUND 90...SO IT WILL BE PRETTY CLOSE TO
KEEP THE STREAK GOING THROUGH MONDAY. SEE PUBLIC INFORMATION
STATEMENT FOR MORE INFO ON THE TEMP RECORD.  HOON

.LONG TERM...WEDNESDAY THROUGH SATURDAY...

DESPITE DISAGREEMENT ON PLACEMENT OF UPPER LOW OVER THE NWRN US ON
WED...THE RANGE OF SOLUTIONS WOULD STILL YIELD GENERALLY DRY CONDS
OVER ERN CA-WRN NV. THE LATEST ECMWF AND CANADIAN...AND MOST OF THE
GFS ENSEMBLE MEMBERS...DROP THE LOW NO FARTHER SOUTH THAN IDAHO ON
WED BEFORE KICKING IT OUT EAST TO THE NRN ROCKIES WED NIGHT-THURS.
THE 12Z GFS HAS LIMITED ENSEMBLE SUPPORT OF LOW BREAKING OFF AND
PARKING OFF THE NWRN CA COAST...BUT EVEN THIS POSITION IS TOO FAR
NORTH FOR PRODUCING MUCH CONVECTION FOR THE REGION. LIMITED INSTBY
AND MID LEVEL MOISTURE IS INDICATED IN FAR NWRN NV WED AFTN ON THE
GFS...BUT CONFIDENCE IN TSTM FORMATION IS RATHER LOW SINCE THE
MAJORITY OF THE GUIDANCE FAVORS THE NORTHERLY INLAND TRACK WHICH
KEEPS ALL AREAS DRY AND STABLE. THEREFORE WILL ONLY INCLUDE P-CLDY
FOR NWRN NV WED AFTN BUT NOT ADD ANY MENTION OF TSTMS.

REMAINDER OF NEXT WEEK AND NEXT WEEKEND LOOKS DRY WITH GRADUAL
WARMING TREND. ANOTHER UPPER LOW OR TROF MAY MOVE INTO THE NWRN US
AND PUT A CAP ON THE AMOUNT OF WARMING NEXT WEEKEND...BUT FOR NOW
THE OVERALL TREND FAVORS BRINGING TEMPS UP TO THE MID-UPR 90S FOR
MOST LOWER ELEVATIONS BY NEXT SAT.

ZEPHYR-TYPE BREEZES MAY PRODUCE LOCAL GUSTS 25-30 MPH ON WED-THURS
DEPENDING ON THE LOCATION AND TRACK OF THE UPPER LOW...BUT POTENTIAL
FOR A SIGNIFICANT PERIOD OF GUSTS ABOVE 30 MPH IS SLIM AT THIS TIME.
FOR FRI-SAT...WIND SPEEDS WILL BE DEPENDENT ON WHETHER ANOTHER TROF
REACHES THE NWRN US. DUE TO A HIGH DEGREE OF UNCERTAINTY...WILL KEEP
THE CURRENT FORECAST OF LIGHTER WINDS IN PLACE. IF THE WEAKER FLOW
VERIFIES...THE POTENTIAL FOR CUMULUS BUILDUPS WILL INCREASE
ESPECIALLY FOR MINERAL-MONO ZONES TOWARD NEXT WEEKEND. MJD
&&

.AVIATION...
ISOLD TSTMS INITIATING NEAR THE SIERRA INCLUDING KTVL/KTRK MAINLY
BEFORE 00Z...THEN PUSHING SLOWLY EAST TOWARD KRNO BTWN 00Z-03Z WITH
WEAK ZEPHYR BREEZE. ON SUNDAY...ISOLD-SCT TSTMS LIKELY TO FORM
AROUND 21Z AGAIN IN THE SIERRA BUT SHOULD PUSH OFF TO THE EAST A BIT
SOONER...EXITING THE TAHOE BASIN AND AFFECTING THE RENO AREA MAINLY
BTWN 23Z-02Z. NERN CA-NWRN NV SHOULD SEE MORE TSTMS SUNDAY COMPARED
TO DAY. MAIN THREATS BOTH DAYS INCLUDE SMALL HAIL...WIND GUSTS TO 40
KTS AND BRIEF HEAVY RAIN. MJD

&&

.FIRE WEATHER...

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS WELL AS
SUNDAY AFTERNOON AND EVENING ACROSS MUCH OF THE FORECAST AREA...WITH
HIGH LIGHTNING ACTIVITY LEVELS AND GUSTY OUTFLOW WINDS AS HIGH AS 40
TO 50 MPH. THE ATMOSPHERE IS BEGINNING TO MOISTEN UP WHICH ALONG
WITH SLOW STORM MOTION MEANS THE STORMS WILL PREDOMINATELY BE WET.
THE REST OF TODAY WILL BE THE MOST ACTIVE OF THE WEEKEND WITH
SCATTERED STORMS AND LALS OF 3 TO 4 ACROSS MUCH OF THE SIERRA AND
WESTERN NEVADA...DECREASING TO 2 ACROSS THE CENTRAL BASIN. TOMORROW
LALS WILL BE 2 ACROSS THE SIERRA NORTH OF AND INCLUDING TAHOE...AND
3-4 SOUTH AND EAST OF THERE.

THERE REMAINS A THREAT OF A FEW LIGHTNING STRIKES OUTSIDE OF THE
MAIN STORM CORES...WHICH COULD GET PUSHED BY GUSTY OUTFLOW WINDS.
WILL CONTINUE TO HEADLINE TSTORMS IN THE FIRE FORECAST...BUT NOT
EXPECTING TO ISSUE ANY WATCHES OR WARNINGS DUE TO THE WETTER STORMS.

THERE REMAINS A POSSIBILITY FOR NOCTURNAL STORMS TONIGHT WHICH WILL
MAINLY BE NORTH AND EAST OF RENO. NOCTURNAL STORMS ARE POSSIBLE ONCE
AGAIN SUNDAY NIGHT BUT WILL BE LIMITED IN COVERAGE AND MAINLY ACROSS
THE WESTERN CENTRAL NEVADA BASIN AND RANGE. DF

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Aug 7, 3:34 AM PDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
334 AM PDT SAT AUG 7 2010

CAZ070>073-NVZ001>005-081200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
334 AM PDT SAT AUG 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP EAST OF THE SIERRA MAINLY NORTH OF
HIGHWAY 50 AND THROUGH MONO COUNTY. CONVECTION WILL BE MORE PULSE
STORMS IN NATURE AND SLOW MOVING. BEST FORCING WILL BE ALONG A
LOCALIZED CONVERGENCE ZONE WHERE THE AFTERNOON ZEPHYR MEETS THE
OVERALL SOUTHERLY FLOW IN THE LEE OF THE SIERRA. RAINFALL RATES
COULD MEET OR EXCEED 2 INCHES PER HOUR AND THEREFORE LOCALIZED
FLASH FLOODING IS A POSSIBILITY UNDER STATIONARY OR SLOW MOVING
STRONGER STORMS.

THERE IS A CHANCE FOR NOCTURNAL CONVECTION OVERNIGHT TONIGHT INTO
SUNDAY MORNING AS DYNAMICS AND MOISTURE LINGER ACROSS THE AREA NORTH
OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM COVERAGE ON SUNDAY WILL BE ACROSS WESTERN AND
CENTRAL NEVADA...BUT STORMS WILL BE WEAKER AS MOST UPPER LEVEL
FORCING WILL HAVE MOVED EAST OUT OF THE AREA.

SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT OVER THE BASIN RANGE
AND MONO COUNTY MONDAY...WITH THE THREAT FOR CONVECTION FULLY
DIMINISHED THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

LABELLE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Aug 7, 3:38 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
338 PM PDT SAT AUG 7 2010

CAZ071-072315-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
338 PM PDT SAT AUG 7 2010

...STRONG THUNDERSTORMS OVER EASTERN SIERRA COUNTY THROUGH 415
PM...

AT 330 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF DEVELOPING STRONG THUNDERSTORMS NEAR DOG VALLEY...OR 5
MILES NORTHWEST OF VERDI...AND MOVING NORTHWEST AT 10 MPH.

OCCASIONAL LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...CHILCOOT...DOG VALLEY...HALLELUJAH
JUNCTION AND LOYALTON.

BE AWARE THAT GUSTY WINDS WILL PRECEDE THESE STORMS WELL BEFORE THE
ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3977 12033 3987 12004 3961 11999 3949 11999
      3946 12013
TIME...MOT...LOC 2236Z 149DEG 11KT 3958 12009
Special weather statement, Aug 7, 4:34 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
434 PM PDT SAT AUG 7 2010

CAZ072-073-080000-
GREATER LAKE TAHOE AREA-MONO-
434 PM PDT SAT AUG 7 2010

...STRONG THUNDERSTORM WEST OF COLEVILLE...

AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF COLEVILLE...AND MOVING
NORTHWEST AT 10 MPH.

FREQUENT LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40
MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3860 11986 3868 11958 3850 11950 3846 11969
TIME...MOT...LOC 2333Z 132DEG 8KT 3855 11962

DF
Special weather statement, Aug 7, 4:38 PM PDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
438 PM PDT SAT AUG 7 2010

CAZ071-080015-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
438 PM PDT SAT AUG 7 2010

...STRONG THUNDERSTORMS OVER EASTERN PLUMAS COUNTY THROUGH 515 PM...

AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF FRENCHMAN LAKE...OR 11
MILES NORTH OF BECKWOURTH...AND MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...FRENCHMAN LAKE AND FRENCHMAN
  CAMPGROUND.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4015 12050 4017 12018 3990 12018 3988 12044
TIME...MOT...LOC 2337Z 176DEG 8KT 3998 12031
Special weather statement, Aug 7, 5:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
521 PM PDT SAT AUG 7 2010

CAZ071-NVZ003-005-080100-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
521 PM PDT SAT AUG 7 2010

...STRONG THUNDERSTORMS NEAR DOYLE THROUGH 6 PM...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
DOGSKIN MOUNTAIN TO STATE LINE PEAK TO DOYLE...MOVING NORTH AT 10
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...DOYLE...HERLONG AND STATE LINE PEAK.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR DOYLE.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER.
SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3993 11977 4001 11998 3994 12022 4019 12029
      4029 12005 4019 11979
TIME...MOT...LOC 0020Z 169DEG 8KT 4003 11983 4010 12000
          4004 12014

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:33 PM PDTSpecial Weather StatementREV57 min
Aug 7, 6:02 PM PDTSpecial Weather StatementREV58 min
Aug 7, 6:08 PM PDTSpecial Weather StatementREVWashoe52 min
Aug 7, 6:42 PM PDTSpecial Weather StatementREV48 min
Aug 7, 7:19 PM PDTSpecial Weather StatementREVWashoe41 min
Aug 7, 7:29 PM PDTSpecial Weather StatementREV46 min
Aug 8, 8:15 AM PDTFlash Flood WatchREVDouglas, Lyon, Storey, Washoe13 hr
Aug 8, 3:13 PM PDTSpecial Weather StatementREVDouglas, Lyon, Storey107 min
Aug 8, 4:34 PM PDTAreal Flood AdvisoryREVWashoe54 min
Aug 8, 4:39 PM PDTSpecial Weather StatementREV51 min
Aug 7, 5:00 PM PDTFlash Flood WarningREVAlpine, Mono109 min
Aug 7, 5:30 PM PDTSpecial Weather StatementREVAlpine60 min
Aug 7, 5:31 PM PDTSpecial Weather StatementREVSierra29 min
Aug 7, 6:49 PM PDTSpecial Weather StatementREVLassen41 min
Aug 7, 7:12 PM PDTSevere Thunderstorm WarningREVLassen33 min
Aug 7, 7:45 PM PDTSevere Thunderstorm WarningREVLassen45 min
Aug 8, 2:33 PM PDTSpecial Weather StatementREVSierra57 min
Aug 8, 3:34 PM PDTSevere Thunderstorm WarningREVAlpine, El Dorado41 min
Aug 8, 3:37 PM PDTSevere Thunderstorm WarningREVLassen, Plumas38 min
Aug 8, 3:56 PM PDTFlash Flood WarningREVAlpine, El Dorado3 hr

Nearby

Special Weather Statements in Nevada, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.